Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 398, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 22, 2008, 3:01 PM CDT for Cleburne County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 3:01 PM CDT (20:01 UTC)
- Expired
- Jul 22, 2008, 3:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 12:25 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 22, 12:25 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1225 PM CDT TUE JUL 22 2008 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION...A VERY ACTIVE AFTERNOON AND EVENING EXPECTED ACROSS CENTRAL ALABAMA. PRECIPITABLE WATER VALUES HAVE RISEN TO BETWEEN 1.75 AND 2 INCHES AND SURFACE DEWPOINTS ARE NOT FALLING DUE TO MIXING AS PREVIOUS DAYS. AN OUTFLOW BOUNDARY APPROACHING NW ALABAMA WILL BE FOCUS FOR AFTERNOON CONVECTION FOR AREAS NORTH OF I-20. THE STORM PREDICTION CENTER HAS PLACED THE NORTHERN ONE-THIRD OF ALABAMA UNDER A SLIGHT RISK AND LOCAL CALCULATIONS SHOW A HIGH MICROBURST POTENTIAL. DECIDED TO UPGRADE HAZARDOUS WEATHER OUTLOOK TO MENTION SEVERE POTENTIAL FOR ALL OF CENTRAL ALABAMA...WITH ISOLATED SOUTH AND MORE ORGANIZED CONVECTION NORTH. MAIN THREAT WILL BE DOWNBURSTS WINDS. CURRENT FORECAST WITH RESPECT TO TEMPERATURES AND POPS LOOK ON TRACK. SURFACE TEMPERATURES ARE RUNNING ABOUT 3 DEGREES COOLER THAN YESTERDAY. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. HAZE IS SLIGHTLY REDUCING VISIBILITIES AT MOST TAF SITES EARLY THIS AFTERNOON...WITH THE EXCEPTION OF MGM AND TOI. THE BIGGEST IMPACT ON AVIATION WILL COME LATER THIS AFTERNOON...WITH MOSTLY ISOLATED CONVECTION AFFECTING THE SOUTHERN TAF SITES AND MORE ORGANIZED CONVECTION ACROSS THE NORTH. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AN OUTFLOW BOUNDARY AND BECOME LINEAR...WITH THE MAIN LINE MOVING FROM NORTHWEST TO SOUTHEAST ACROSS CENTRAL ALABAMA DURING THE LATE AFTERNOON AND EVENING...AND EXITING THE AREA BY MIDNIGHT. EXPECT FOG TO REDUCE VISIBILITIES AT MGM AND TOI FOR A FEW HOURS AGAIN EARLY TOMORROW MORNING. 19 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 22, 9:57 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 957 AM CDT TUE JUL 22 2008 ALZ011>015-017>050-231200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 957 AM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY FROM 1 PM UNTIL 10 PM. THE BEST CHANCE FOR ORGANIZED SEVERE STORMS WILL BE NORTH OF I-20...BUT ISOLATED SEVERE STORMS ARE POSSIBLE AREA WIDE. THE MAIN THREAT WILL BE GUSTY WINDS UP TO 60 MPH...BUT THE STORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. THERE IS ALSO A HIGH POTENTIAL FOR WET MICROBURSTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY ACROSS ALL OF CENTRAL ALABAMA MAINLY BETWEEN 1 PM AND 10 PM. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY WINDS UP TO 50 MPH AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND WEDNESDAY.
In the hours before
Local storm report, Jul 22, 1:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 2 NNE BLEECKER 32.61N 85.15W
07/22/2008 E0.50 INCH LEE AL EMERGENCY MNGR
NEAR THE INTERSECTION OF COUNTY ROAD 379 AND COUNTY ROAD
250.
&&
JSIRMONLocal storm report, Jul 22, 2:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 2 S BLEECKER 32.55N 85.16W
07/22/2008 LEE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&Local storm report, Jul 22, 2:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 SSW STROUD 33.03N 85.34W
07/22/2008 E0.75 INCH CHAMBERS AL EMERGENCY MNGR
REPORTED AT FIVE POINTS.
&&Local storm report, Jul 22, 2:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL VINCENT 33.39N 86.41W
07/22/2008 E0.75 INCH SHELBY AL TRAINED SPOTTER
REPORTED IN NORTHWEST SIDE OF TOWN.
&&Local storm report, Jul 22, 2:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 2 S BLEECKER 32.55N 85.16W
07/22/2008 LEE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
&&Local storm report, Jul 22, 2:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 2 NNE BLEECKER 32.61N 85.15W
07/22/2008 E0.50 INCH LEE AL EMERGENCY MNGR
NEAR THE INTERSECTION OF COUNTY ROAD 379 AND COUNTY ROAD
250.
0205 PM HAIL 2 SSW STROUD 33.03N 85.34W
07/22/2008 E0.75 INCH CHAMBERS AL EMERGENCY MNGR
REPORTED AT FIVE POINTS.
0212 PM TSTM WND DMG 2 S BLEECKER 32.55N 85.16W
07/22/2008 LEE AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
0243 PM HAIL VINCENT 33.39N 86.41W
07/22/2008 E0.75 INCH SHELBY AL TRAINED SPOTTER
REPORTED IN NORTHWEST SIDE OF TOWN.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:46 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 29 min |
| Jul 22, 1:03 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 27 min |
| Jul 22, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 28 min |
| Jul 22, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 34 min |
| Jul 22, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 29 min |
| Jul 22, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 37 min |
| Jul 22, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 50 min |
| Jul 22, 2:03 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 27 min |
| Jul 22, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 34 min |
| Jul 22, 2:12 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 33 min |
| Jul 22, 2:22 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Jul 22, 2:23 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 37 min |
| Jul 22, 2:25 PM CDT | Flash Flood Warning | BMX | Lee | 95 min |
| Jul 22, 2:34 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa, Walker | 26 min |
| Jul 22, 2:45 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 15 min |
| Jul 22, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 27 min |
| Jul 22, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Tallapoosa | 34 min |
| Jul 22, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 37 min |
| Jul 22, 3:13 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 16 min |
| Jul 22, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 31 min |
| Jul 22, 3:47 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 28 min |
| Jul 22, 3:57 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 33 min |
| Jul 22, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 28 min |
| Jul 22, 4:50 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 25 min |
| Jul 22, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Talladega | 29 min |
| Jul 22, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 25 min |
| Jul 22, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 24 min |
| Jul 22, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 37 min |
| Jul 22, 6:39 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.